Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 11, 2015, 8:50 AM CDT for Clay County, Richland County, Illinois. It took effect at May 12, 2015, 3:34 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 8:50 AM CDT (13:50 UTC)
- In effect from
- May 12, 2015, 3:34 AM CDT
- Expired
- May 15, 2015, 9:24 PM CDT
- In force
- 4 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.45 ft at May 13, 2015, 5:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
526
WGUS43 KILX 111350
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
850 AM CDT MON MAY 11 2015
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
Between 2 and 4 inches of rain has fallen across the Little Wabash
river since Saturday and another three quarter to 1 inch of rain is
expected today. This will cause the river at Clay City to rise above
flood stage late tonight.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-120350-
/O.NEW.KILX.FL.W.0010.150512T0834Z-150516T0224Z/
/CLAI2.1.ER.150512T0834Z.150513T0000Z.150515T2024Z.NO/
850 AM CDT MON MAY 11 2015
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From late tonight until Friday evening.
* At 8 AM Monday the stage was 16.1 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 18.9 feet by early Wednesday morning.The
river will fall below flood stage by Friday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 16.1 Mon 8 AM 18.4 18.9 18.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$6 follow-up statements
364
WGUS83 KILX 120212
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
912 PM CDT MON MAY 11 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-121612-
/O.CON.KILX.FL.W.0010.150512T0834Z-150516T0224Z/
/CLAI2.1.ER.150512T0834Z.150513T0000Z.150515T2024Z.NO/
912 PM CDT MON MAY 11 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* From late tonight until Friday evening.
* At 845 PM Monday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 18.9 feet by early Wednesday morning.The
river will fall below flood stage by Friday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 17.0 Mon 9 PM 18.4 18.9 18.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$481
WGUS83 KILX 121349
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
849 AM CDT TUE MAY 12 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
.Some additional rises are expected on the Little Wabash River through
Wednesday, before leveling off for a day or so. The river should
fall back below flood stage Friday afternoon.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-130349-
/O.EXT.KILX.FL.W.0010.000000T0000Z-150516T0000Z/
/CLAI2.1.ER.150512T1045Z.150513T1200Z.150515T1800Z.NO/
849 AM CDT TUE MAY 12 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Friday evening.
* At 745 AM Tuesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by
tomorrow afternoon. The river will fall below flood stage Friday
afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 18.1 Tue 8 AM 18.8 18.7 18.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Geelhart558
WGUS83 KILX 130130
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT TUE MAY 12 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-131530-
/O.EXT.KILX.FL.W.0010.000000T0000Z-150515T2000Z/
/CLAI2.1.ER.150512T1045Z.150513T0600Z.150515T1400Z.NO/
830 PM CDT TUE MAY 12 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Friday afternoon.
* At 745 PM Tuesday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by
tomorrow evening. The river will fall below flood stage Friday
morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 18.4 Tue 8 PM 18.4 18.1 16.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$626
WGUS83 KILX 131342
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT WED MAY 13 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
.A broad crest began at Clay City last evening. River levels are
expected to remain nearly steady through midday Thursday, before
beginning to fall.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-140342-
/O.EXT.KILX.FL.W.0010.000000T0000Z-150515T1800Z/
/CLAI2.1.ER.150512T1045Z.150513T1800Z.150515T1200Z.NO/
842 AM CDT WED MAY 13 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Friday afternoon.
* At 745 AM Wednesday the stage was 18.4 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will be nearly steady around 18.5 feet
through midday Thursday, before beginning to fall. The river
will fall below flood stage Friday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.4 Wed 8 AM 18.5 18.0 16.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Geelhart681
WGUS83 KILX 140522
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 AM CDT THU MAY 14 2015
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-141922-
/O.EXT.KILX.FL.W.0010.000000T0000Z-150515T0000Z/
/CLAI2.1.ER.150512T1045Z.150513T1230Z.150514T1800Z.NO/
1222 AM CDT THU MAY 14 2015
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until this evening.
* At 1145 PM Wednesday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage this afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 18.3 Thu 12 AM 18.2 16.2 13.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
SMITH430
WGUS83 KILX 141312
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
812 AM CDT THU MAY 14 2015
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-141342-
/O.CAN.KILX.FL.W.0010.000000T0000Z-150515T0000Z/
/CLAI2.1.ER.150512T1045Z.150513T1230Z.150514T1130Z.NO/
812 AM CDT THU MAY 14 2015
The Flood Warning is cancelled for
The Little Wabash River near Clay City.
* At 745 AM Thursday the stage was 17.9 feet.
* Flood stage is 18 feet.
* Fell below flood stage at 630 AM Thursday.
* Forecast...The river will continue to fall to 15.5 feet by tomorrow
morning.
&&
Fld Observed Forecast 7AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 17.9 Thu 8 AM 15.5 12.7 10.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
GeelhartWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 11, 6:06 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 11, 6:06 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 606 AM CDT MON MAY 11 2015 .SHORT TERM...(TODAY) ISSUED AT 327 AM CDT MON MAY 11 2015 07Z/2AM SURFACE ANALYSIS SHOWS 1004MB LOW OVER EASTERN SOUTH DAKOTA...WITH FRONTAL BOUNDARY ARCING SOUTHEASTWARD THROUGH IOWA AND MISSOURI INTO EASTERN OKLAHOMA. WHILE MUCH OF THE KILX CWA IS CURRENTLY DRY...WIDESPREAD CONVECTION ASSOCIATED WITH A 40-45KT 850MB JET STREAK AHEAD OF THE FRONT IS OCCURRING UPSTREAM FROM EASTERN TEXAS TO NEAR SAINT LOUIS. RADAR TRENDS SUGGEST THIS PRECIP WILL CONTINUE TO LIFT NORTHWARD INTO CENTRAL ILLINOIS OVER THE NEXT FEW HOURS...YIELDING A WET START TO THE DAY. COLDEST CLOUD TOPS AND THUS THE STRONGEST CONVECTION ARE WELL TO THE SOUTH...SO AM NOT ANTICIPATING ANY SEVERE WEATHER AS THE SHOWERS/STORMS ARRIVE THIS MORNING. COLD FRONT WILL PUSH EASTWARD ACROSS THE MISSISSIPPI RIVER BY MID TO LATE MORNING...THEN INTO INDIANA DURING THE AFTERNOON. AS A RESULT...EXPECT RAIN CHANCES TO GRADUALLY TAPER OFF FROM WEST TO EAST ACROSS THE AREA TODAY. WILL CARRY CATEGORICAL POPS ACROSS THE BOARD THIS MORNING...THEN WILL REMOVE POPS WEST OF I-55 BY MIDDAY. ONCE THE FRONT PASSES...SKIES WILL BECOME PARTLY TO MOSTLY SUNNY AND WINDS WILL VEER TO THE W/SW. DUE TO A TIGHTENING PRESSURE GRADIENT AND MIXING UP TO ABOUT 4500FT...WIND GUSTS WILL INCREASE TO BETWEEN 25 AND 30 MPH THIS AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM AROUND 70 DEGREES IN THE ILLINOIS RIVER VALLEY...TO THE UPPER 70S IN SOUTHEAST ILLINOIS. .LONG TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 327 AM CDT MON MAY 11 2015 A BRIEF SHOT OF COOL/DRY AIR WILL ARRIVE IN THE WAKE OF THE COLD FRONT TONIGHT THROUGH WEDNESDAY. HIGH TEMPERATURES ON BOTH TUESDAY AND WEDNESDAY WILL REMAIN IN THE 60S IN MOST AREAS WHILE OVERNIGHT LOWS DROP INTO THE 40S. THE COOLEST NIGHT OF THE ENTIRE FORECAST PERIOD WILL BE TUESDAY NIGHT...WHEN HIGH PRESSURE ALLOWS WINDS TO GO NEARLY CALM AND CORRESPONDING LOWS DROP INTO THE LOWER TO MIDDLE 40S. ONCE THE HIGH SHIFTS OFF TO THE EAST...WARMER/MORE HUMID WEATHER WILL RETURN FOR THE END OF THE WEEK AS A SOUTHWESTERLY UPPER FLOW PATTERN RE-ESTABLISHES ITSELF. THIS MEANS NOT ONLY AN INCREASE IN TEMPERATURES...BUT ALSO AN INCREASE IN RAIN CHANCES AS NUMEROUS WEAK DISTURBANCES EMBEDDED WITHIN THE FLOW TRACK THROUGH THE REGION. 00Z MAY 11 MODELS HAVE ALL SPED UP THE FIRST WAVE...WHICH IS NOW EXPECTED TO TRACK FROM THE CENTRAL PLAINS THURSDAY MORNING TO THE EASTERN GREAT LAKES BY FRIDAY EVENING. THIS IS ABOUT 12 HOURS FASTER THAN PREVIOUS MODEL RUNS AND BRINGS RAIN INTO CENTRAL ILLINOIS AS EARLY AS THURSDAY. DUE TO THE INITIALLY DRY AIRMASS IN PLACE BENEATH THE SURFACE HIGH...WILL LIMIT POPS TO JUST THE WESTERN CWA DURING THE DAY THURSDAY...WITH BETTER RAIN CHANCES ARRIVING EVERYWHERE THURSDAY NIGHT INTO FRIDAY. AFTER THAT...LOW CHANCE POPS WILL PERSIST THROUGH THE WEEKEND AS MOIST SOUTHWESTERLY FLOW CONTINUES. HAVE INCREASED POPS LATE SUNDAY INTO MONDAY AS BETTER FORCING ARRIVES AHEAD OF THE NEXT SIGNIFICANT WAVE. DUE TO THE RISING UPPER HEIGHTS...TEMPS WILL CLIMB BACK INTO THE UPPER 70S AND LOWER 80S OVER THE UPCOMING WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 605 AM CDT MON MAY 11 2015 LARGE AREA OF RAIN AND ISOLATED THUNDER WILL AFFECT MOST OF OUR FORECAST AREA THIS MORNING BEFORE A COLD FRONT SWEEPS ACROSS THE AREA EARLY THIS AFTERNOON SWITCHING THE WINDS INTO THE WEST USHERING IN COOLER AND MUCH DRIER AIR. FORECAST SOUNDINGS INDICATE A CONTINUED DETERIRATION IN CIGS AND VSBYS IN THE RAIN AND FOG THIS MORNING WITH A RAPID IMPROVEMENT IN CIGS FROM WEST TO EAST STARTING AROUND 18Z AT PIA AND SPI...AND BY 21Z AT CMI. LOOK FOR CIGS AND VSBYS TO BRIEFLY GO TO IFR CONDITIONS...ESP FOR OUR EAST TAF SITES (DEC, BMI AND CMI) IN THE RAIN AND ISOLD THUNDER. GUSTY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED AROUND SOME OF THE HEAVIER SHOWERS AS WELL WITH SURFACE WINDS EXPECTED TO BECOME SOUTHWEST TO WEST AND INCREASE TO 12 TO 17 KTS BY THIS AFTERNOON WITH A FEW GUSTS AROUND 25 KTS AT TIMES. SOUTHWEST TO WEST WINDS ARE EXPECTED TO DIMINISH AN HOUR OR TWO AFTER SUNSET THIS EVENING. WILL HAVE TO WATCH FOR THE POTENTIAL FOR SOME LOW VFR CIGS TO WRAP AROUND THE STORM TO OUR NORTH THIS EVENING AND AFFECT OUR PIA AND BMI SITES. FOR NOW...WILL INCLUDE A SCATTERED GROUP TO COVER FOR THAT POTENTIAL THIS EVENING. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...BARNES AVIATION...SMITH
Hazardous weather outlook, May 11, 5:20 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 520 AM CDT MON MAY 11 2015 ILZ027>031-036>038-040>043-047>053-121100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 520 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY THIS MORNING AS A COLD FRONT APPROACHES THE AREA. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL RETURN ON THURSDAY AND CONTINUE THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061-062-066-071-121100- CHAMPAIGN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-MOULTRIE- PIATT-SHELBY-VERMILION- 520 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. NO ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO OVER ONE INCH ARE EXPECTED FOR TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY AFTERNOON OR EVENING...AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ063-067-068-072-073-121100- CLARK-CRAWFORD-JASPER-LAWRENCE-RICHLAND- 520 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY THREATS WOULD BE FROM DAMAGING WIND GUSTS AND HAIL...ALONG WITH HEAVY RAINFALL. ONCE THE COLD FRONT PUSHES EAST OF US BY LATE AFTERNOON...THE THREAT FOR ANY SEVERE WEATHER WILL END. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL RETURN THURSDAY NIGHT AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. AT THIS TIME...IT APPEARS THE PRIMARY TIME FOR POSSIBLE ACTIVATION WOULD BE FROM NOON UNTIL 400 PM. SMITH
In the hours before
Special weather statement, May 11, 5:50 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
550 AM CDT MON MAY 11 2015
ILZ054-056-061-062-066-111130-
EFFINGHAM-SHELBY-COLES-CUMBERLAND-MOULTRIE-
550 AM CDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN EFFINGHAM...
SOUTHWESTERN COLES...SOUTHEASTERN MOULTRIE...SOUTHEASTERN SHELBY AND
NORTHWESTERN CUMBERLAND COUNTIES...
AT 550 AM CDT...A STRONG THUNDERSTORM WAS NEAR BEECHER CITY...OR 10
MILES WEST OF EFFINGHAM...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MATTOON...SULLIVAN...NEOGA...WINDSOR...STEWARDSON...BEECHER CITY...
SHUMWAY...ALLENVILLE...COLES...PARADISE...MOCCASIN...STRASBURG...
CLARKSBURG...SIGEL...GAYS...TROWBRIDGE...LAKE SARA...ETNA AND MODE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 172 AND 190.
INTERSTATE 70 BETWEEN MILE MARKERS 84 AND 87.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3910 8881 3922 8880 3922 8883 3961 8860
3947 8827 3904 8868
TIME...MOT...LOC 1050Z 212DEG 36KT 3917 8873
SMITHLocal storm report, May 11, 7:14 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
714 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
05/11/2015 M1.23 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 E LINCOLN 40.15N 89.33W
05/11/2015 M1.09 INCH LOGAN IL OFFICIAL NWS OBS
24 HOUR TOTAL
0700 AM HEAVY RAIN PANA 39.39N 89.08W
05/11/2015 M1.04 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
05/11/2015 M1.01 INCH MCLEAN IL ASOS
24 HOUR TOTAL
0700 AM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
05/11/2015 M1.07 INCH MACON IL ASOS
24 HOUR TOTAL
&&
25Local storm report, May 11, 7:53 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM LIGHTNING HAVANA 40.30N 90.06W
05/10/2015 MASON IL CO-OP OBSERVER
DELAYED REPORT. LIGHTNING STRUCK A TREE WHICH FELL ON A
BUILDING BEHIND THE FIRE DEPT. TIME ESTIMATED.
&&
25Local storm report, May 11, 7:54 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BEECHER CITY 39.19N 88.79W
05/11/2015 M1.37 INCH EFFINGHAM IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
05/11/2015 M1.09 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
05/11/2015 M1.40 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR TOTAL AT LAKE SPRINGFIELD
0700 AM HEAVY RAIN TAYLORVILLE 39.52N 89.26W
05/11/2015 M1.25 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, May 11, 8:17 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MATTOON 39.48N 88.37W
05/11/2015 M1.17 INCH COLES IL MESONET
24 HOUR TOTAL
0800 AM HEAVY RAIN CLINTON 40.15N 88.96W
05/11/2015 M1.26 INCH DE WITT IL CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN SHERMAN 39.89N 89.61W
05/11/2015 M1.13 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, May 11, 8:39 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
839 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 S SULLIVAN 39.55N 88.61W
05/11/2015 M1.03 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:10 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 50 min |
| May 10, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 31 min |
| May 10, 8:17 PM CDT | Special Weather Statement | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 43 min |
| May 10, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Douglas, Edgar, Vermilion | 26 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 31 min |
| May 11, 5:50 AM CDT | Special Weather Statement | ILX | Shelby | 40 min |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.